Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 42, NWS Albuquerque, NM

December 13, 2013

NWS Albuquerque, NM issued this wind advisory at Dec 13, 2013, 3:16 AM MST. It took effect at Dec 13, 2013, 10:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2013, 3:16 AM MST (10:16 UTC)
In effect from
Dec 13, 2013, 10:00 AM MST
Expired
Dec 13, 2013, 4:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 131016
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 AM MST FRI DEC 13 2013

...GUSTY NORTHWEST WINDS TODAY FOR PARTS OF CENTRAL NEW MEXICO...

.AN UPPER LEVEL TROUGH EXITING THE AREA WILL COMBINE WITH DEEPENING
SURFACE LOW PRESSURE OVER WEST TEXAS TODAY. THIS WILL CREATE GUSTY
NORTHWEST WINDS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THE
STRONGEST WINDS WILL IMPACT THE AREA FROM THE EAST MOUNTAIN
COMMUNITIES TO CLINES CORNERS AND SANTA ROSA...VAUGHN...CORONA...
AND MUCH OF LINCOLN...GUADALUPE...DE BACA...AND WESTERN CHAVES
COUNTIES. GUSTY WINDS WILL TAPER OFF BY LATE AFTERNOON.

NMZ521>524-526-533-537>539-131900-
/O.NEW.KABQ.WI.Y.0042.131213T1700Z-131213T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
316 AM MST FRI DEC 13 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON. 

* LOCATION...THE SANDIA/MANZANO MOUNTAINS EAST ALONG INTERSTATE 40
  TO CLINES CORNERS AND SANTA ROSA...SOUTHWARD ALONG HIGHWAYS 285
  AND 54 AROUND VAUGHN...CORONA...AND MUCH OF LINCOLN...DE BACA...
  AND WESTERN CHAVES COUNTIES.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING AND PEAK AROUND 2
  PM BEFORE TAPERING OFF BY LATE AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN DUST PRONE AREAS AND PERHAPS
  AROUND LARGE SNOW COVERED FIELDS.

* LOCAL IMPACTS...GUSTY WINDS WILL CREATE STRONG CROSSWINDS AND
  LOCALLY REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
2 follow-up statements
000 
WWUS75 KABQ 131734
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1034 AM MST FRI DEC 13 2013

...GUSTY NORTHWEST WINDS TODAY FOR PARTS OF CENTRAL NEW MEXICO...

.AN UPPER LEVEL TROUGH EXITING THE AREA WILL COMBINE WITH
DEEPENING SURFACE LOW PRESSURE OVER WEST TEXAS TODAY. THIS WILL
CREATE GUSTY NORTHWEST WINDS ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN. THE STRONGEST WINDS WILL IMPACT THE AREA FROM THE
EAST MOUNTAIN COMMUNITIES TO CLINES CORNERS AND SANTA ROSA...
VAUGHN...CORONA...AND MUCH OF LINCOLN...GUADALUPE...DE BACA...
AND WESTERN CHAVES COUNTIES. GUSTY WINDS WILL TAPER OFF BY LATE
AFTERNOON.

NMZ540-132300-
/O.EXA.KABQ.WI.Y.0042.000000T0000Z-131213T2300Z/
SOUTHWEST CHAVES COUNTY-
1034 AM MST FRI DEC 13 2013

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

* LOCATION...THIS INCLUDES SOUTHWEST CHAVES COUNTY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE AND PEAK AROUND 2 PM
  BEFORE TAPERING OFF BY LATE AFTERNOON.

* VISIBILITY...REDUCTIONS IN VISIBILITY ARE NOT EXPECTED.

* LOCAL IMPACTS...GUSTY WINDS WILL CREATE STRONG CROSSWINDS.
  DIFFICULT DRIVING CONDITIONS ARE POSSIBLE FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ521>524-526-533-537>539-132300-
/O.CON.KABQ.WI.Y.0042.000000T0000Z-131213T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
1034 AM MST FRI DEC 13 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* LOCATION...THIS INCLUDES THE SANDIA AND MANZANO MOUNTAINS...EAST
  ALONG INTERSTATE 40 TO CLINES CORNERS AND SANTA ROSA...SOUTHWARD
  ALONG HIGHWAYS 285 AND 54 AROUND VAUGHN...CORONA...AND MUCH OF
  LINCOLN...DE BACA... AND WESTERN CHAVES COUNTIES.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...WINDS WILL CONTINUE TO INCREASE AND PEAK AROUND 
  2 PM BEFORE TAPERING OFF BY LATE AFTERNOON. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW AROUND LARGE SNOW
  COVERED FIELDS.

* LOCAL IMPACTS...GUSTY WINDS WILL CREATE STRONG CROSSWINDS.
  DIFFICULT DRIVING CONDITIONS ARE POSSIBLE FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

34
000 
WWUS75 KABQ 132236
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
336 PM MST FRI DEC 13 2013

NMZ521>524-526-533-537>540-132345-
/O.EXP.KABQ.WI.Y.0042.000000T0000Z-131213T2300Z/
SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-
SOUTHWEST CHAVES COUNTY-
336 PM MST FRI DEC 13 2013

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

WINDS WILL SLOWLY DECREASE LATE THIS AFTERNOON ACROSS PORTIONS OF
CENTRAL NEW MEXICO...THEREFORE...THE WIND ADVISORY WILL BE ALLOWED
TO EXPIRE AT 4 PM. HOWEVER...STRONG WIND GUSTS WILL STILL BE FELT ABOVE
10000 FEET THROUGH THE EARLY EVENING. 

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 13, 2:59 AM MST, 17 minutes earlier.

Area forecast discussion, Dec 13, 2:59 AM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
259 AM MST FRI DEC 13 2013

.DISCUSSION...
WATER VAPOR LOOP THIS MORNING SHOWING UPPER LOW OPENING UP OVER AZ
AS IT TRAVELS QUICKLY EAST TOWARD NM. PRECIP ACTIVITY WITH FORCING
AHEAD OF THE WAVE IS SHOWERY IN NATURE AND MOVING QUICKLY EAST INTO
THE RIO GRANDE VALLEY. LIGHT SNOW ACCUMS WILL OCCUR IN BRIEF BOUTS
OF CONVECTIVE ACTIVITY. THE EXCEPTION WILL BE WEST FACING SLOPES OF
THE CENTRAL MT CHAIN WHERE ENHANCED UPSLOPE WILL SQUEEZE OUT MORE
STRATIFORM ACTIVITY FOR SEVERAL HOURS THIS MORNING...EQUATING TO
PERHAPS AN INCH OR TWO ABOVE 7500 FT. THE HRRR ENSEMBLE REFLECTIVITY
PRODUCT IS HANDLING THE CURRENT DISTRIBUTION OF PRECIP WELL SO LEFT
POPS THIS MORNING AROUND THE ABQ METRO AREA AND SURROUNDING HIGH
TERRAIN IN THE MODERATE TO HIGH CHANCE RANGE.

THE MAIN STORY TODAY WILL BE WINDS ALONG AND EAST OF THE CENTRAL MT
CHAIN WHERE FAST LAMINAR FLOW WITHIN THE EXITING UPPER TROUGH WILL
COMBINE WITH A DEEPENING SURFACE LOW OVER THE PLAINS. SPC WRF-ARW
INDICATES 850-700MB LAYER WINDS OF 30-35KTS STRETCHING DOWN THE U.S.
285 CORRIDOR FROM CLINES TO VAUGHN...ALONG 54 NEAR CORONA...AND MUCH
OF LINCOLN AND WESTERN CHAVES COUNTIES. WINDS WILL INCREASE THRU THE
MORNING AND PEAK NEAR 2 PM THEN TAPER OFF BY SUNSET.

A RATHER STOUT UPPER WAVE IN NW FLOW WILL SHIFT QUICKLY OVER THE
AREA BEHIND THIS DEPARTING WAVE AND DELIVER ANOTHER PUNCH OF COLDER
AIR FOR SATURDAY. HIGHS WILL BE ROUGHLY 5 TO 10F BLW NORMAL. TEMPS
WILL MODERATE BACK TO NEAR NORMAL SUNDAY AND CONTINUE WARMING THRU
MID WEEK AS UPPER FLOW BACKS MORE ZONAL. MODELS ARE STILL CLOSING IN
ON A WHOPPER OF A STORM FOR LATE IN THE WEEK WITH ANOTHER SURGE OF
BITTER COLD AIR...SNOW...AND STRONG WINDS.

GUYER

&&

.FIRE WEATHER...
AS EXPECTED THE BAJA LOW APPROACHING FROM THE WEST SOUTHWEST IS
WEAKENING INTO AN OPEN TROUGH AND WILL PASS EASTWARD OVER THE FIRE
WEATHER FORECAST AREA TODAY. MAINLY SCATTERED SNOW SHOWERS ARE EXPECTED
THIS MORNING ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN. THIS
AFTERNOON THE BASE OF THE TROUGH WILL BE EXITING...BUT ANOTHER UPPER
TROUGH WILL DROP SOUTHEASTWARD TOWARD NM QUICKLY ON THE HEELS OF THE
FIRST SYSTEM. THIS WILL KEEP ISOLATED RAIN AND SNOW SHOWERS IN THE
FORECAST MAINLY FROM THE CONTINENTAL DIVIDE TO THE CENTRAL MOUNTAIN
CHAIN THROUGH THE AFTERNOON.

BETWEEN THE TWO UPPER TROUGHS A NORTHWESTERLY 700 MB WIND SPEED
MAXIMUM WILL DEVELOP ALONG THE CONTINENTAL DIVIDE AND CENTRAL
MOUNTAIN CHAIN...ESPECIALLY SOUTH OF THE NORTHERN MOUNTAINS...WITH
SPEEDS PEAKING AROUND 30-45 KTS DURING THE EARLY TO MID AFTERNOON.
AT THE SURFACE A 1007 MB SURFACE LOW IN SE CO WILL SINK
SOUTHEASTWARD ACROSS THE TX PANHANDLE TODAY...KEEPING THE SURFACE
PRESSURE GRADIENT TIGHT ALONG AND EAST OF THE CENTRAL MOUNTAINS. NW
WIND GUSTS IN THE 30 TO 40 MPH RANGE WILL BE COMMON IN THE W CENTRAL
AND SW MOUNTAINS TODAY...WITH GUSTS FROM 40 TO 50 MPH ALONG AND EAST
OF THE CENTRAL MOUNTAINS TO THE PECOS RIVER VALLEY. AS A RESULT OF
THE STRONGER WINDS...GOOD TO EXCELLENT VENTILATION ARE EXPECTED
MAINLY SOUTH OF I-40 TODAY WITH BROAD POCKETS OF POOR VENTILATION
ACROSS THE NORTH.

TROUGHING IN NW FLOW ALOFT AND COLD AIR ADVECTION AT THE SURFACE
WILL LINGER OVER NM THROUGH SATURDAY. COOLING THAT BEGINS ACROSS
NORTHERN AND WESTERN AREAS TODAY WILL SPREAD TO INCLUDE SOUTHEAST
AREAS ON SATURDAY.  HIGH TEMPERATURES SATURDAY WILL BE A FEW TO 10
DEGREES BELOW TODAYS READINGS. VENT RATES SHOULD PLUMMET IN MOST
LOCATIONS SATURDAY...EXCEPT ACROSS THE FAR EASTERN PLAINS WHERE GOOD
OR BETTER VENTILATION IS EXPECTED DUE TO PERSISTENT NORTH WINDS.

UNDER NW FLOW ALOFT DRY WEATHER IS EXPECTED SATURDAY THROUGH THE
MIDDLE OF THE COMING WORK WEEK WITH HUMIDITIES TRENDING DOWNWARD
EACH DAY THROUGH TUESDAY BEFORE THEY STABILIZE. TEMPERATURES WILL
TREND UPWARD THROUGH TUESDAY AS WELL WITH HIGHS REACHING ABOVE
NORMAL AREAWIDE BEGINNING MONDAY. AFTER GENERALLY POOR VENTILATION
SUNDAY THROUGH WEDNESDAY...VENT RATES SHOULD BEGIN TO IMPROVE ON
THURSDAY AS AN UPPER TROUGH DIGS INTO THE WESTERN US AND SW FLOW
ALOFT BEGINS TO STRENGTHEN OVER NM. SW WINDS SHOULD ALSO BEGIN TO
STRENGTHEN THURSDAY ACROSS WESTERN AND EAST CENTRAL PARTS OF THE
FORECAST AREA.

44

&&

.AVIATION...
06Z TAF CYCLE
STORM CENTER OVER CENTRAL ARIZONA MOVING TO SOUTHERN OKLA BY 00Z
FRI AFTERNOON...AS NEXT INBOUND SYSTEM AMPLIFIES OVER THE FOUR
CORNERS BY 06Z FRIDAY EVENING. MT OBSCURATION AND CIGS DOWN TO
MVFR THRESHOLDS IN SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
ACROSS MUCH OF WESTERN AND CENTRAL NEW MEXICO. THUNDER WILL BE
MOST LIKELY FROM THE CONTINENTAL DIVIDE TO THE ARIZONA LINE FROM
09Z ONWARD...WITH LESS LIKELY ACTIVITY OVER THE RIO GRANDE VALLEY
BY 10Z THIS EVENING. ACTIVITY WILL TAPER OFF RAPIDLY AFTER FRIDAY
SUNRISE...AND END BY 18Z LATE FRIDAY MORNING AS WEATHER SYSTEM
CROSSES OUT OF EASTERN NEW MEXICO INTO THE TX PANHANDLE. SOME
LINGERING CLOUD NEAR THE ARIZONA LINE FOR MT TOP OBSCURATION AND
CIGS AOA BKN/OVC040 CONTG THROUGH 06Z AND BEYOND...WITH CLEAR
SKIES ELSEWHERE. IN TAFS...SCT GROUPS AT IFR AND MVFR LEVELS
SIGNALING MOST LIKELY WINDOW FOR REDUCED FLIGHT
CATEGORIES...WHILE VCSH SET FOR MOST LIKELY ONSET OF RAIN CHANGING
RAPIDLY TO LIGHT SNOW. HAVE SET VCTS AT GUP TO COVER NEARBY
THUNDER THROUGH 09Z THIS EVENING.

SHY

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  36  13  35  13 /   5   0   0   0
DULCE...........................  35   4  34   2 /  10   5   0   0
CUBA............................  38  15  36  14 /  30   5   0   0
GALLUP..........................  40  11  37  10 /  10   0   0   0
EL MORRO........................  38  14  37  10 /  30   0   0   0
GRANTS..........................  43  16  39  13 /  30   0   0   0
QUEMADO.........................  45  20  40  18 /  30   0   0   0
GLENWOOD........................  54  22  52  19 /  20   0   0   0
CHAMA...........................  34   9  32   9 /  20  10   0   0
LOS ALAMOS......................  41  18  36  16 /  30   5   0   0
PECOS...........................  38  18  35  20 /  20   5   0   0
CERRO/QUESTA....................  34   4  30   4 /  30   5   0   0
RED RIVER.......................  34  10  28   8 /  30  10   5   0
ANGEL FIRE......................  38   9  32   8 /  20  10   5   0
TAOS............................  37   7  34   5 /  30   5   0   0
MORA............................  41  16  36  16 /  10   5   0   0
ESPANOLA........................  43  18  37  16 /  20   0   0   0
SANTA FE........................  35  19  34  19 /  40   5   0   0
SANTA FE AIRPORT................  39  17  36  17 /  30   0   0   0
ALBUQUERQUE FOOTHILLS...........  41  24  40  23 /  40   0   0   0
ALBUQUERQUE HEIGHTS.............  43  25  42  22 /  40   0   0   0
ALBUQUERQUE VALLEY..............  45  23  44  21 /  30   0   0   0
ALBUQUERQUE WEST MESA...........  44  25  44  23 /  40   0   0   0
LOS LUNAS.......................  46  22  44  20 /  40   0   0   0
RIO RANCHO......................  43  24  43  22 /  30   0   0   0
SOCORRO.........................  55  26  47  23 /  30   0   0   0
SANDIA PARK/CEDAR CREST.........  38  19  38  18 /  50   0   0   0
TIJERAS.........................  40  22  40  21 /  40   0   0   0
MORIARTY/ESTANCIA...............  38  11  37  11 /  20   0   0   0
CLINES CORNERS..................  36  17  35  18 /  20   0   0   0
GRAN QUIVIRA....................  44  22  40  21 /  30   0   0   0
CARRIZOZO.......................  47  26  45  22 /  20   0   0   0
RUIDOSO.........................  46  24  41  23 /  20   0   0   0
CAPULIN.........................  42  17  35  17 /   5   5   0   0
RATON...........................  49  18  40  16 /   5   5   0   0
SPRINGER........................  48  17  41  16 /   5   5   0   0
LAS VEGAS.......................  44  17  37  19 /  10   5   0   0
CLAYTON.........................  52  22  44  26 /   5   5   0   0
ROY.............................  48  22  40  22 /   5   5   0   0
CONCHAS.........................  58  28  47  26 /   0   0   0   0
SANTA ROSA......................  52  25  47  25 /   5   0   0   0
TUCUMCARI.......................  59  27  49  26 /   0   0   0   0
CLOVIS..........................  55  25  46  26 /   5   0   0   0
PORTALES........................  57  26  47  25 /   5   0   0   0
FORT SUMNER.....................  56  27  49  26 /   5   0   0   0
ROSWELL.........................  61  29  50  24 /   5   0   0   0
PICACHO.........................  55  27  45  23 /   5   0   0   0
ELK.............................  52  27  43  25 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 4 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES...NMZ521>524-526-533-537>539.

&&
Hazardous weather outlook, Dec 12, 5:33 AM MST, 21 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 AM MST THU DEC 12 2013

NMZ501>540-131300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
533 AM MST THU DEC 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF RAIN AND HIGH ELEVATION SNOW WILL MOVE NORTH OVER CATRON
AND LINCOLN COUNTIES TODAY. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE
ABOVE 9000 FEET. PRECIPITATION WILL THEN DEVELOP OVER WESTERN NEW
MEXICO TONIGHT AND INTERACT WITH COLDER AIR APPROACHING FROM THE
WEST. RAIN WILL CHANGE TO SNOW FROM WEST TO EAST WITH THE POTENTIAL
FOR 1 TO 3 INCHES OF SNOW ALONG THE CONTINENTAL DIVIDE...INCLUDING
THE INTERSTATE 40 CORRIDOR BETWEEN GALLUP AND GRANTS AND HIGHWAY
550 FROM CUBA TO BLOOMFIELD. SNOW MAY DEVELOP ALONG THE INTERSTATE
25 CORRIDOR AS WELL FROM ALBUQUERQUE SOUTH TO SOCORRO COUNTY BEFORE
SUNRISE FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN AREA OF SNOW WILL TAPER OFF OVER THE MIDDLE/LOWER RIO GRANDE
VALLEY AND NEARBY SANDIA/MANZANO MOUNTAINS FRIDAY MORNING...WHERE
LIGHT SNOWFALL ACCUMULATIONS ARE POSSIBLE FAVORING THE HIGHER
TERRAIN. NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH
ARE POSSIBLE FRIDAY AFTERNOON ALONG THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN FROM NEAR CLINES CORNERS SOUTH TO VAUGHN.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Dec 12, 11:43 PM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 PM MST THU DEC 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     SNOW             5 SW BONITO LAKE        33.40N 105.78W
12/12/2013  E3.0 INCH        LINCOLN            NM   OTHER FEDERAL

            SIERRA BLANCA SNOTEL.

&&

EVENT NUMBER ABQ1302311

SHY

Nearby

Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.